sulfasalazine & wrong med issued - Another update - NRAS

NRAS

34,179 members42,430 posts

sulfasalazine & wrong med issued - Another update

Garnacha profile image
26 Replies

hi everyone

just a quickie in relation to the cockup boots made with my medication giving (me sulfadiazine instead of sulfasalazine)

I arrive back from hols later tonight & have sulfasalazine at home,my question is,I'd only been on it 4 weeks before coming away & had to take 1 tablet a day for a week then 2 working up to 4 tablets a day.

I'd literally started the day before my holiday to take 4 but as some will know I brought with me the wrong medication as issued by boots.

when I get home tonight &going forward do I stay on 4tablets a day or do I have to work my way back up?

I rang the consultants secretary Wednesday & the helpline yesterday but noones come back to me 😡 I want to get back on it ASAP as missing it for 2weeks everything's starting to hurt.

anyone have any suggestions or advice please

UPDATE

Went to take sulfasalazine from the first bottle I used ( didn't take this one on holiday as wouldn't have had enough) & saw the label put on by Boots says sulfadiazine!

checked another box that's unopened but has sulfasalazine on it & the label also says sulfadiazine, found another bottle with a label on it saying sulfadiazine & the tablets are white so guess antibiotics

out of 4 bottles ( 1 in a box) all labels say sulfadiazine, 2 bottles have orange pills, 2 have white pills.

I can't believe Boots (or any pharmacy) could get it so wrong 😡seriously thinking of pursuing this from a legal perspective

26 Replies
Mmrr profile image
Mmrr

We can't give medical or medicine advice on the forum, but personally I would want to build up a bit tolerance again, possibly not going back to the absolute beginning.I think outwith medical advice, it is a call you might need to make for yourself.

I'm pleased to hear that you have meds at home and hope you follow up on the incorrect prescription bring given to you.

Garnacha profile image
Garnacha in reply to Mmrr

Thank you, yes will mull it over tonight x

Oshgosh profile image
Oshgosh

I’m not medically qualified,but I’ve found that they don’t always get back to me.So, in the last couple of years,particularly,I e had to attempt to work stuff out for my self.

You could perhaps start on a low dose and work back up.

It’s far from an ideal situation,but I’ve struggled since Covid came.

If I ring the GP about my diagnoses,they tell me to ring the hospital ( I have lung disease and auto immune conditions ) if the hospital do reply,they tell me to ring my GP.

The GP will tell me They don’t have the specialist knowledge required and to go to A N E.

Generally A N E docs don’t have the knowledge required.

It’s very frustrating,I feel I’m wasting peoples time.

I’m so sorry for ranting and for wasting your time.

I hope you get some the info you need shortly.

Garnacha profile image
Garnacha in reply to Oshgosh

Hahaha no problem at all it's good to vent. Yes think I'll have to make a judgement call, bit naughty of them to not return my messages 😡 no wonder we all need to vent 😉 🤣 x

Luludean profile image
Luludean in reply to Oshgosh

I totally sympathise !!!! Felt quite relieved to find someone in exactly dzme predicament. GP won’t listen if biologics are presvribed by a hospital , yet, hospital ( rheumatology) don’t answer urgent questions. No support anywhere!!!!

Oshgosh profile image
Oshgosh in reply to Luludean

I thought it was me being paranoid.Consultants won’t discuss side effects of immunosuppressants with me,this makes it difficult for me to make informed decisions when no one will give me the relevant info.sleep well.

AgedCrone profile image
AgedCrone

Speak to a local pharmacist..obviously not the one who mucked up…..just say something like you left your pills at home by mistake….& what do they recommend?

helixhelix profile image
helixhelix

As others have said we can’t give medical advice. But these days I do trust my own judgement about what feels right, and often end up being more accurate that advice from local chemist! I know my body better than they do.

How long where you away? And di you have any problems with it before you went away? You need to judge whether you need to go back to the beginning and ramp up at the same pace, or can speed up a touch.

oldtimer2 profile image
oldtimer2

I'd agree with what has been said that it might be sensible to work your way up gradually again. Your body will have had a break and it would make sense to start again. It's a clinical decision though but you might get an answer after the weekend, so perhaps start low now and be guided by what advice you get next week from your medical team.

greynot profile image
greynot

Definitely worth asking a pharmacist.

Otto11 profile image
Otto11

Not giving you advice as such as we can’t obvybut I think I would drop back to maybe 2 a day & start from there. What a carry on. Hope you give Boots what for! There will have to an incident form done. Hope you feel better soon x

Jackie1947 profile image
Jackie1947 in reply to Otto11

sulfadiazine is Sulphzasine. It says so on the box or it does on mine. Like my Benipali it's also called Etanacept. No panic 😀

bpeal1 profile image
bpeal1 in reply to Jackie1947

No they are two different medications and a mistake which has happened before hence warnings from various NHS trusts can be found online hey.nhs.uk/wp/wp-content/up...

Are you thinking of Salazopyrin which is a brand name for Sulfasalazine ?

Jackie1947 profile image
Jackie1947 in reply to bpeal1

Doh yes 😆

HamHammy profile image
HamHammy

I would ask a pharmacist

I suggest contacting your rheumatology nurse if you have one. They should get back to you next day at least (unless it’s a weekend of course)

Luludean profile image
Luludean in reply to Piggyinthecraftroom

My rheumatology nurse helpline states, only leave message thursday, wednesday or thursday!! You should get a reply on 5 working days . No face to face there nor, at GP. I feel lost.

CJFC1717 profile image
CJFC1717

Wow very serious mistake

Jackie1947 profile image
Jackie1947 in reply to CJFC1717

No it is Sulphzasine. Just goes under two different names. Just like my Benipali is also called Etanacept. Get my drift 😀

bpeal1 profile image
bpeal1 in reply to Jackie1947

No it’s not! See my reply above.

Luludean profile image
Luludean

Mine only say they will reply in 5 working days. Only leave messages on tued, wed or thurs. I’ve not been into rheumatology in 3 years.

Jackie1947 profile image
Jackie1947

It is Sulphzasine just goes under two names I inject Benipali but also on the box it states Etanacept.

bpeal1 profile image
bpeal1 in reply to Jackie1947

No it’s not! See my reply above.

Jackie1947 profile image
Jackie1947 in reply to bpeal1

Don't be so abrupt! 🙄

bpeal1 profile image
bpeal1 in reply to Jackie1947

Sorry didn’t mean to be abrupt but your reply could have been dangerous and was misinformed.

Jackie1947 profile image
Jackie1947 in reply to bpeal1

I stand duly chastised😀

You may also like...